Mississippi, 2012

Flash Flood in Mississippi, March 3, 2012

March 3, 2012 · NWS JAN · 1 event in 1 county or zone

A frontal system brought some heavy rain to the area. Some flash flooding was reported in Jasper County as a result of this rain.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

A frontal system brought some heavy rain to the area. Some flash flooding was reported in Jasper County as a result of this rain.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 2, 11:57 PM CST, 3 hours 42 minutes earlier.

Area forecast discussion, Mar 2, 11:57 PM CST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1157 PM CST FRI MAR 2 2012

.UPDATE...THE SEVERE THREAT HAS ENDED ALL EXCEPT THE FLASH FLOODING
NOW OCCURRING OVER THE SOUTHEAST AS THE BAND OF HEAVY RAIN SET UP
FROM BROOKHAVEN TO MERIDIAN. THE COLD FRONT PUSHING INTO THE CENTRAL
PORTIONS OF THE CWA WILL GRADUALLY PUSH THE HEAVY RAIN THREAT SOUTH
OF THE AREA DURING THE NEXT SEVERAL HOURS. COOLER AND MUCH DRIER AIR
WAS FILTERING INTO THE CWA IN THE WAKE OF THE COLD FRONT. HAVE
UPDATED THE FORECAST TO LOWER POPS AND ADJUST TEMPERATURES TO
CURRENT TRENDS. /22/

&&

.AVIATION...THE COLD FRONT WAS ACROSS THE CENTRAL PORTIONS OF THE
AREA WITH MUCH COOLER AND DRIER AIR IN ITS WAKE. A BAND OF TSTMS
WITH HEAVY RAIN WAS NOTED ALONG AND SOUTHEAST OF THE FRONT. THIS
ACTIVITY SHOULD PUSH SOUTH BY 10Z. MVFR CONDITIONS WILL PREVAIL
AHEAD OF THE FRONT WITH VFR CONDITIONS BEHIND IT. VFR CONDITIONS ARE
EXPECTED AREAWIDE SATURDAY AFTER 12Z. THE STRONG NORTHERLY BEHIND
THE FRONT WILL CONTINUE SATURDAY MORNING AND GRADUALLY SUBSIDE BY
AFTN. /22/

&&

.PREV DISCUSSION... /ISSUED 455 PM CST FRI MAR 2 2012/

..SIGNIFICANT SEVERE WEATHER EXPECTED THROUGH LATE TONIGHT...

UPDATE...THIS IS A QUICK UPDATE TO ADD TORNADO WATCH 64 FOR MUCH OF
CENTRAL AND SOUTH MISSISSIPPI...TO EXPAND SVR TSTORM WATCH 60 FOR
PORTIONS OF SW MISSISSIPPI...AND TO REMOVE BOLIVAR AND ASHLEY
COUNTIES FROM SVR WATCH 60. /DL/

DISCUSSION... /ISSUED AT 319 PM CST FRI MAR 2 2012/
MESOSCALE UPDATE...STRONG TO SEVERE THUNDERSTORMS HAVE BEEN
DEVELOPING OVER THE LAST FEW HOURS ACROSS SOUTHEAST ARKANSAS INTO
WEST CENTRAL LOUISIANA JUST AHEAD OF THE COLD FRONT. EXPECT THIS
ACTIVITY TO CONTINUE TO INTENSIFY IN COVERAGE AND INTENSITY AS UPPER
LEVEL ASCENT...CLEARLY VISIBLE ON WATER VAPOR IMAGERY...OVERSPREADS
THE REGION OVER THE NEXT FEW HOURS. AREA ALSO HAS FAVORABLE
THERMODYNAMIC/SHEAR COMBO WITH EFFECTIVE DEEP SHEAR OF 50 TO 60 KT
AND SBCAPE NEAR 2000 J/KG. THIS ACTIVITY WILL CONTINUE TO SHIFT E
AHEAD OF FRONT AND AFFECT THE ARKLAMISS DELTA REGION THIS AFTERNOON
WITH LARGE HAIL AND DAMAGING WINDS. EXPECT THAT THE TORNADO RISK IS
LOWER IN THIS AREA AS LOW LEVEL WINDS HAVE ALREADY VEERED
AROUND...HENCE WE HAVE A SEVERE THUNDERSTORM WATCH VERSUS A TORNADO
WATCH FOR THIS AREA.

FARTHER EAST...STRONG TO SEVERE STORMS HAVE DEVELOPING N/NE OF KJAN
IN THE NEW TORNADO WATCH AREA. CURRENTLY THIS AREA IS NOT QUITE AS
FAVORABLE FROM A THERMODYNAMIC SENSE...AS AN AREA OF LOWER LOW LEVEL
MOISTURE HAS RESULTED IN DEWPOINTS DOWN AROUND 60F AND SBCAPE VALUES
ONLY AROUND 1000 J/KG. HOWEVER...LOW LEVEL SHEAR IS MUCH MORE
FAVORABLE AND WILL LIKELY REMAIN THAT WAY FOR SEVERAL MORE HOURS AS
PRESSURE FALLS MOVING INTO THE AREA KEEP LOW LEVEL FLOW FROM VEERING
AS MUCH AS AREAS FARTHER WEST. BETTER LOW LEVEL MOISTURE IS
CURRENTLY SURGING INTO THE REGION FROM THE SOUTH...AND EXPECT THAT
CONDITIONS WILL BECOME INCREASINGLY CONDUCIVE FOR STRONG/SEVERE
STORMS ACROSS THE CENTRAL AND EASTERN PARTS OF THE REGION. RUC
FORECAST SOUNDINGS MAINTAIN FAVORABLE SHEAR PROFILE FOR TORNADIC
STORMS OVER EAST CENTRAL REGIONS THROUGH ABOUT 03Z...AND EXPECT THAT
AREAS EAST OF I-55 WILL BE THE AREAS THAT HAVE THE GREATEST TORNADO
POTENTIAL AS STORMS CONTINUE TO INCREASE AHEAD OF FRONT IN UNCAPPED
WARM SECTOR. THIS IS ALSO SUPPORTED BY 4KM SPC WRF WHICH SHOWS BEST
SUPERCELLS WITH STRONG UPDRAFT HELICITY OVER EAST CENTRAL AREAS
BETWEEN 22Z AND 03Z. FARTHER WEST...INCREASING WIND POTENTIAL WILL
LIKELY BE OBSERVED WITH MIXED MODE OF BOWS AND SUPERCELLS...ALONG
WITH LARGE HAIL UP TO GOLF BALL SIZED WITH MOST INTENSE CORES. /AEG/

SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...LATER ON TONIGHT
ACTIVITY WILL BECOME MORE FOCUSED ALONG THE COLD FRONT WHICH IS
CURRENTLY ENTERING THE NW CORNER OF THE CWA. DEEP LAYER SHEAR AND
INSTABILITY WILL CONTINUE TO BE SUPPORTIVE OF SEVERE WEATHER...WITH
THE PRIMARY THREATS BEING DAMAGING STRAIGHT-LINE WINDS AND LARGE
HAIL. TORNADOES WILL STILL BE POSSIBLE...BUT NOT AS LIKELY AS LOW
LEVEL WINDS CONTINUE TO VEER AHEAD OF THE FRONT. CURRENT TIMING HAS
THE FRONT MOVING PAST THE GLH/GWO AREA AROUND 00Z...THROUGH THE
GOLDEN TRIANGLE AND JACKSON METRO AREAS AROUND 03-04Z...THROUGH THE
MEI/BROOKHAVEN AREA AROUND 06Z...AND THROUGH THE PINE BELT AROUND
09Z. SOME SHOWER ACTIVITY IS EXPECTED TO PERSIST BEHIND THE FRONT
DURING THE OVERNIGHT HOURS.

FOR SATURDAY GUIDANCE POPS HAVE COME UP FROM PREVIOUS RUNS...
PARTICULARLY OVER THE SE HALF OF THE AREA. THERE WILL STILL BE QUITE
A BIT OF MID LEVEL MOISTURE HANGING AROUND BEHIND THE FRONT AND A
FAIRLY STRONG UPPER IMPULSE PASSING THROUGH. SO WE COULD SEE SOME
POST FRONTAL SHOWER ACTIVITY PERSISTING...MAINLY THROUGH THE FIRST
HALF OF THE DAY. UPPER TROUGH WILL SWING PAST THE AREA...WITH
SURFACE HIGH PRESSURE BUILDING IN ON SUNDAY BRINGING NEARLY
SEASONABLE CONDITIONS FOR THE REMAINDER OF THE WEEKEND.

THE WIND ADVISORY THAT WAS IN EFFECT THROUGH 22Z WILL BE ALLOWED TO
EXPIRE. GUSTY WINDS WILL REMAIN POSSIBLE AS THE COLD FRONT PASSES
THROUGH THE AREA...BUT THESE ARE EXPECTED TO REMAIN BELOW ADVISORY
CRITERIA OUTSIDE OF THUNDERSTORMS. /DL/

LONG TERM (MONDAY THROUGH FRIDAY)...MEDIUM RANGE/LONG TERM CONTINUES
TO LOOK QUIET WITH THE MAIN FORECAST CONCERNS BEING TEMPS.

THE LARGE UPPER TROUGH WILL CONTINUE TO SWING THROUGH THE AREA ON
SAT AND HELP PUSH SOUTHWARD COOLER/DRIER AIR UNDER NW FLOW ALOFT.
THIS COOLER AIR WILL HANG AROUND UNTIL TUE...BEFORE SOME MODERATION
OCCURS BY MID WEEK. FOR THE MOST PART...GFS GUID TEMPS WERE DECENT
AND WERE FOLLOWED. HOWEVER...SOME ADJUSTMENTS WERE NEEDED AT A FEW
SITES BASED OFF ENSEMBLE GUID AND SUPPORT FROM THE EURO. MOST OF
THESE LOW END MODIFICATIONS WERE MADE TO HIGHS SUN/MON/TUE.
OVERALL...NEXT CHANCE OF PRECIP LOOKS TO WAIT UNTIL LATE NEXT WEEK.
/CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       48  60  36  66 /  59  34   6   0
MERIDIAN      50  60  33  65 /  91  40  10   0
VICKSBURG     46  60  35  69 /  31  27   3   0
HATTIESBURG   58  60  36  69 /  80  54  10   0
NATCHEZ       49  59  38  68 /  77  36   3   0
GREENVILLE    41  58  38  65 /  13  14   3   0
GREENWOOD     41  59  36  65 /  13  17   5   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Mar 2, 11:45 PM CST, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1145 PM CST FRI MAR 2 2012

MSZ052-056>058-040545-
LAUDERDALE-SMITH-JASPER-CLARKE-
1145 PM CST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

A BAND OF VERY HEAVY RAINFALL WILL CONTINUE ACROSS THE AREA THROUGH 2
AM AND LEAD TO SOME RUNOFF AND FLOODING ISSUES. THIS BAND WILL SLOWLY
SHIFT SOUTHEAST AS THE COLD FRONT MOVES THROUGH.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>051-053>055-
059>061-040545-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-CLAIBORNE-COPIAH-SIMPSON-
JEFFERSON-ADAMS-FRANKLIN MS-
1145 PM CST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

MSZ062>066-072>074-040545-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
1145 PM CST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

A BAND OF VERY HEAVY RAINFALL WILL CONTINUE ACROSS THE AREA THROUGH
2 AM AND LEAD TO SOME RUNOFF AND FLOODING ISSUES. THIS BAND WILL
SLOWLY SHIFT SOUTHEAST AS THE COLD FRONT MOVES THROUGH.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

22

In the hours before

Special weather statement, Mar 2, 10:56 PM CST, 4 hours 43 minutes before
MSZ052-030525-
LAUDERDALE MS-
1056 PM CST FRI MAR 2 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1056 PM CST FRI MAR 2 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES NORTHWEST OF
TOOMSUBA TO 3 MILES SOUTHEAST OF MEEHAN AT 1057 PM CST...MOVING EAST
AT 55 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN LAUDERDALE COUNTY SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3223 8842 3222 8887 3222 8890 3223 8891
      3233 8892 3257 8851 3243 8840
TIME...MOT...LOC 0457Z 248DEG 47KT 3247 8850 3230 8879

JA
Local storm report, Mar 2, 11:06 PM CST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1106 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             10 W COLUMBUS           33.50N 88.58W
03/02/2012  E1.75 INCH       LOWNDES            MS   LAW ENFORCEMENT

            COVERED THE GROUND

0805 PM     HAIL             STEENS                  33.56N 88.32W
03/02/2012  E2.75 INCH       LOWNDES            MS   LAW ENFORCEMENT

&&

CME
Local storm report, Mar 2, 11:22 PM CST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1122 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     FLASH FLOOD      MERIDIAN                32.38N 88.71W
03/02/2012                   LAUDERDALE         MS   EMERGENCY MNGR

            SEVERAL INTERSECTIONS UNDER WATER NEAR 14TH ST AND AROUND
            THE CITY. A FEW CARS WERE STALLED.

&&

CME
Local storm report, Mar 2, 11:31 PM CST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1131 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     FLASH FLOOD      MERIDIAN                32.38N 88.71W
03/02/2012                   LAUDERDALE         MS   BROADCAST MEDIA

            WIDESPREAD FLOODING OCCURING ACROSS THE CITY WITH MANY
            CARS FLOODED...ONE PERSON TRAPPED IN THE FLOOD WATERS.

&&

CME
Local storm report, Mar 3, 12:12 AM CST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1212 AM CST SAT MAR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     FLASH FLOOD      MERIDIAN                32.38N 88.71W
03/02/2012                   LAUDERDALE         MS   BROADCAST MEDIA

            WIDESPREAD FLOODING OCCURING ACROSS THE CITY WITH MANY
            CARS FLOODED...ONE PERSON TRAPPED IN THE FLOOD WATERS. A
            BUISNESS IS ALSO FLOODED NEAR 5TH AND 29TH STREETS.

&&

CME
Local storm report, Mar 3, 1:15 AM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
115 AM CST SAT MAR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     HAIL             WINTERVILLE             33.50N 91.06W
03/02/2012  E1.00 INCH       WASHINGTON         MS   PARK/FOREST SRVC

0244 PM     TSTM WND DMG     3 N CROSSETT            33.17N 91.97W
03/02/2012                   ASHLEY             AR   EMERGENCY MNGR

            FEW TREES AND A LIGHT POLE BLOWN DOWN

0244 PM     HAIL             3 E MONTROSE            33.30N 91.45W
03/02/2012  E1.75 INCH       CHICOT             AR   EMERGENCY MNGR

0245 PM     HAIL             3 N CRAWFORD            33.35N 88.62W
03/02/2012  E1.75 INCH       LOWNDES            MS   BROADCAST MEDIA

0248 PM     HAIL             5 ESE ARTESIA           33.39N 88.56W
03/02/2012  E2.75 INCH       LOWNDES            MS   TRAINED SPOTTER

            TENNIS BALL TO BASEBALL SIZED HAIL

0252 PM     HAIL             2 N LAKE VILLAGE        33.35N 91.28W
03/02/2012  E1.75 INCH       CHICOT             AR   EMERGENCY MNGR

            STRONG WINDS ALSO REPORTED. ALONG HIGHWAY 82 N OF LAKE
            VILLAGE.

0252 PM     TSTM WND DMG     LAKE VILLAGE            33.32N 91.28W
03/02/2012                   CHICOT             AR   EMERGENCY MNGR

            POWERLINES DOWN

0302 PM     HAIL             LAKE VILLAGE            33.32N 91.28W
03/02/2012  M1.75 INCH       CHICOT             AR   EMERGENCY MNGR

            GOLF BALL SIZED HAIL REPORTED IN LAKE VILLAGE ALONG
            HIGHWAY 82

0302 PM     TSTM WND DMG     7 SSE COLUMBUS          33.41N 88.36W
03/02/2012                   LOWNDES            MS   EMERGENCY MNGR

            COUPLE OF TREES DOWN ACROSS NASHVILLE FERRY AND OLD
            YORKVILLE ROADS

0307 PM     HAIL             NEW HOPE                33.45N 88.32W
03/02/2012  E1.00 INCH       LOWNDES            MS   EMERGENCY MNGR

0345 PM     TSTM WND DMG     3 N INVERNESS           33.40N 90.59W
03/02/2012                   SUNFLOWER          MS   EMERGENCY MNGR

            THREE POWER POLES BLOWN DOWN

0348 PM     TSTM WND DMG     3 SE INDIANOLA          33.42N 90.61W
03/02/2012                   SUNFLOWER          MS   EMERGENCY MNGR

            7 POWER POLES DOWN...4 ALONG HIGHWAY 49W AND 3 ALONG
            HIGHWAY 3

0350 PM     TSTM WND DMG     MOORHEAD                33.45N 90.51W
03/02/2012                   SUNFLOWER          MS   EMERGENCY MNGR

            SEVERAL POWER POLES AND MEDIUM TO LARGE TREES BLOWN DOWN

0353 PM     TSTM WND DMG     5 NE BASTROP            32.83N 91.85W
03/02/2012                   MOREHOUSE          LA   BROADCAST MEDIA

            TREES DOWN ACROSS A ROAD

0353 PM     HAIL             5 NE BASTROP            32.83N 91.85W
03/02/2012  E1.00 INCH       MOREHOUSE          LA   BROADCAST MEDIA

0402 PM     HAIL             1 S GRENADA             33.76N 89.81W
03/02/2012  E1.00 INCH       GRENADA            MS   EMERGENCY MNGR

            QUARTER SIZE HAIL SOUTH OF GRENADA

0415 PM     HAIL             2 W CARROLLTON          33.50N 89.96W
03/02/2012  E1.00 INCH       CARROLL            MS   EMERGENCY MNGR

            QUARTER SIZED HAIL REPORTED ALONG HIGHWAY 82 TWO MILES
            WEST OF CARROLLTON.

0417 PM     HAIL             3 NW OAK GROVE          32.89N 91.43W
03/02/2012  E1.00 INCH       WEST CARROLL       LA   BROADCAST MEDIA

0417 PM     TSTM WND DMG     4 NW OAK GROVE          32.90N 91.44W
03/02/2012                   WEST CARROLL       LA   EMERGENCY MNGR

            TREES DOWN ACROSS JANESVILLE AND BROWNS ROADS

0420 PM     HAIL             3 N OAK GROVE           32.91N 91.39W
03/02/2012  E1.75 INCH       WEST CARROLL       LA   EMERGENCY MNGR

            HAIL UP TO GOLF BALL SIZED IN THE TERRY COMMUNITY

0420 PM     TSTM WND DMG     3 N OAK GROVE           32.91N 91.39W
03/02/2012                   WEST CARROLL       LA   EMERGENCY MNGR

            PROPERTY DAMAGE TO A FARM IN NORTHERN WEST CARROLL
            PARISH. BARNS AND STORAGE SHEDS HEAVILY DAMAGED OR
            DESTROYED.

0441 PM     TSTM WND DMG     GRENADA                 33.78N 89.81W
03/02/2012                   GRENADA            MS   EMERGENCY MNGR

            POWERLINES DOWN

0500 PM     HAIL             2 NE SEVEN PINES        33.39N 90.07W
03/02/2012  E0.50 INCH       CARROLL            MS   LAW ENFORCEMENT

            DIME SIZED HAIL REPORTED.

0501 PM     HAIL             3 N CRUGER              33.37N 90.23W
03/02/2012  E1.00 INCH       LEFLORE            MS   EMERGENCY MNGR

            QUARTER SIZED HAIL ALONG US HIGHWAY 49E AT THE
            LEFLORE/HOLMES COUNTY LINE

0523 PM     TSTM WND DMG     MANTEE                  33.73N 89.06W
03/02/2012                   WEBSTER            MS   EMERGENCY MNGR

            TREES DOWN IN THE MANTEE AND MONTEVISTA COMMUNITIES

0528 PM     HAIL             MANTEE                  33.73N 89.06W
03/02/2012  E1.75 INCH       WEBSTER            MS   LAW ENFORCEMENT

            QUARTER TO GOLF BALL SIZED HAIL

0530 PM     TSTM WND DMG     BELZONI                 33.18N 90.49W
03/02/2012                   HUMPHREYS          MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN ACROSS BELZONI. TRACTOR TRAILER BLOWN
            OFF OF HIGHWAY 49.

0530 PM     TSTM WND DMG     4 S BELZONI             33.12N 90.49W
03/02/2012                   HUMPHREYS          MS   LAW ENFORCEMENT

            CAR BLOWN OFF OF HIGHWAY 49. ANOTHER CAR HAD THE FRONT
            WINDSHIELD BUSTED OUT BY LARGE HAIL.

0531 PM     HAIL             WINONA                  33.49N 89.73W
03/02/2012  E1.00 INCH       MONTGOMERY         MS   BROADCAST MEDIA

0543 PM     HAIL             6 SSW BUCKNER           32.21N 91.97W
03/02/2012  E1.00 INCH       RICHLAND           LA   TRAINED SPOTTER

            REPORTED NEAR HEBERT

0600 PM     HAIL             BASKIN                  32.26N 91.75W
03/02/2012  E1.75 INCH       FRANKLIN           LA   EMERGENCY MNGR

            QUARTER TO GOLF BALL SIZED HAIL COVERED THE GROUND.
            REPORTS FROM EMERGENCY MANAGER AND AMATEUR RADIO.

0608 PM     HAIL             8 NNE LEXINGTON         33.22N 90.00W
03/02/2012  E1.00 INCH       HOLMES             MS   EMERGENCY MNGR

            QUARTER SIZED HAIL COVERING THE GROUND

0612 PM     TORNADO          BAXTERVILLE             31.08N 89.59W
03/02/2012                   LAMAR              MS   EMERGENCY MNGR

            EMERGENCY MANAGERS REPORTING PATH OF DAMAGE FROM NEAR THE
            TOWN OF BAXTERVILLE TO THE NORTH SIDE OF PURVIS TO NEAR
            THE DIXIE COMMUNITY SOUTH OF HATTIESBURG. AT LEAST TWO
            HOMES AND ONE MOBILE HOME WITH DAMAGE...EXTENSIVE TREE
            DAMAGE...AND POWER LINES AND POWERPOLES DOWN. PROBABLE
            TORNADO BASED ON RADAR.

0628 PM     HAIL             VAIDEN                  33.33N 89.75W
03/02/2012  E1.00 INCH       CARROLL            MS   EMERGENCY MNGR

0630 PM     HAIL             8 S TENDAL              32.32N 91.37W
03/02/2012  E1.00 INCH       MADISON            LA   LAW ENFORCEMENT

0636 PM     TSTM WND DMG     8 WNW SOMERSET          32.23N 91.35W
03/02/2012                   MADISON            LA   LAW ENFORCEMENT

            TREES DOWN ALONG HUNTERS BEND RD

0638 PM     HAIL             10 SE MERIDIAN          32.28N 88.59W
03/02/2012  E1.00 INCH       LAUDERDALE         MS   BROADCAST MEDIA

            IN CAUSEYVILLE COMMUNITY

0640 PM     TSTM WND GST     POPLAR CREEK            33.35N 89.56W
03/02/2012  E70.00 MPH       MONTGOMERY         MS   EMERGENCY MNGR

            SPOTTERS REPORTED ESTIMATED WIND GUSTS OF 60 TO 70 MPH IN
            POPLAR CREEK AND LODI. AT LEAST ONE TREE REPORTED DOWN.

0640 PM     TSTM WND DMG     TALLULAH                32.41N 91.19W
03/02/2012                   MADISON            LA   LAW ENFORCEMENT

            A FEW TREES AND POWER LINES DOWN IN TOWN

0640 PM     TSTM WND DMG     TALLULAH                32.41N 91.19W
03/02/2012                   MADISON            LA   LAW ENFORCEMENT

            AN 18 WHEELER WAS BLOWN INTO THE MEDIAN ALONG I-20. HAIL
            OF UNKNOWN SIZE WAS ALSO OCCURRING.

0642 PM     TSTM WND DMG     5 NNW AFTON             32.31N 91.24W
03/02/2012                   MADISON            LA   LAW ENFORCEMENT

            TREES DOWN ALONG SHARKEY RD

0700 PM     HAIL             4 NW ACKERMAN           33.35N 89.22W
03/02/2012  E1.00 INCH       CHOCTAW            MS   EMERGENCY MNGR

0700 PM     TSTM WND DMG     4 NNE PURVIS            31.20N 89.38W
03/02/2012                   LAMAR              MS   LAW ENFORCEMENT

            TREES DOWN ACROSS US HIGHWAY 11...WHITE CHAPEL...HAROLD
            TUCKER ROADS...AND INTERSTATE 59 NEAR THE FORREST/LAMAR
            COUNTY LINE...POSSIBLE TORNADO. ONE UNCONFIRMED INJURY
            DUE TO TREE ACROSS HIGHWAY 11 POSSIBLY ON A CAR. REPORTS
            FROM LAW ENFORCEMENT AND EMERGENCY MANAGERS.

0705 PM     HAIL             7 NW ACKERMAN           33.38N 89.26W
03/02/2012  E1.50 INCH       CHOCTAW            MS   LAW ENFORCEMENT

            IN THE BYWY COMMUNITY.

0733 PM     HAIL             DURANT                  33.08N 89.86W
03/02/2012  E1.00 INCH       HOLMES             MS   LAW ENFORCEMENT

            REPORTED BY OFF DUTY NATCHEZ TRACE PARKWAY OFFICER

0734 PM     HAIL             1 N STARKVILLE          33.47N 88.82W
03/02/2012  M1.50 INCH       OKTIBBEHA          MS   TRAINED SPOTTER

            REPORTED BY MSU METEOROLOGY

0735 PM     HAIL             6 NNE BIGBEE VALLEY     33.33N 88.33W
03/02/2012  E1.75 INCH       LOWNDES            MS   EMERGENCY MNGR

0735 PM     HAIL             STARKVILLE              33.46N 88.82W
03/02/2012  E1.75 INCH       OKTIBBEHA          MS   TRAINED SPOTTER

            SEVERAL REPORTS AROUND THE CITY. REPORTED BY MSU
            METEOROLOGY

0745 PM     HAIL             10 W COLUMBUS           33.50N 88.58W
03/02/2012  E1.75 INCH       LOWNDES            MS   LAW ENFORCEMENT

            COVERED THE GROUND

0805 PM     HAIL             STEENS                  33.56N 88.32W
03/02/2012  E2.75 INCH       LOWNDES            MS   LAW ENFORCEMENT

0850 PM     HAIL             8 SE MANIFEST           31.63N 91.87W
03/02/2012  E1.50 INCH       CATAHOULA          LA   LAW ENFORCEMENT

            PING PONG BALL SIZED HAIL REPORTED IN THE SANDY LAKE
            COMMUNITY.

1015 PM     HAIL             MARTIN                  32.55N 88.85W
03/02/2012  E1.00 INCH       LAUDERDALE         MS   EMERGENCY MNGR

1115 PM     FLASH FLOOD      MERIDIAN                32.38N 88.71W
03/02/2012                   LAUDERDALE         MS   EMERGENCY MNGR

            SEVERAL INTERSECTIONS UNDER WATER NEAR 14TH ST AND AROUND
            THE CITY. A FEW CARS WERE STALLED.

1125 PM     FLASH FLOOD      MERIDIAN                32.38N 88.71W
03/02/2012                   LAUDERDALE         MS   BROADCAST MEDIA

            WIDESPREAD FLOODING OCCURING ACROSS THE CITY WITH MANY
            CARS FLOODED...ONE PERSON TRAPPED IN THE FLOOD WATERS. A
            BUISNESS IS ALSO FLOODED NEAR 5TH AND 29TH STREETS.

&&

17

The radar

The Jackson/Brandon,MS radar (KDGX), 74 km away, was scanning. The volume nearest the first event began at 09:40 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Jasper

When
March 3, 3:39 AM CST to 3:59 AM CST
Where
Jasper County, 1.36 mi ENE of Bay Spgs to 0.86 mi NE of Bay Spgs
Cause
Heavy Rain
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
31.980, -89.280

A road in Bay Springs was under water.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2012Every state in 2012This day in weather historyWarnings in Mississippi, March 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 369744.